Cyril Banderier ; Michael Wallner - Lattice paths with catastrophes

dmtcs:3776 - Discrete Mathematics & Theoretical Computer Science, September 29, 2017, Vol. 19 no. 1 -
Lattice paths with catastrophesArticle

Authors: Cyril Banderier ; Michael Wallner ORCID

    In queuing theory, it is usual to have some models with a "reset" of the queue. In terms of lattice paths, it is like having the possibility of jumping from any altitude to zero. These objects have the interesting feature that they do not have the same intuitive probabilistic behaviour as classical Dyck paths (the typical properties of which are strongly related to Brownian motion theory), and this article quantifies some relations between these two types of paths. We give a bijection with some other lattice paths and a link with a continued fraction expansion. Furthermore, we prove several formulae for related combinatorial structures conjectured in the On-Line Encyclopedia of Integer Sequences. Thanks to the kernel method and via analytic combinatorics, we provide the enumeration and limit laws of these "lattice paths with catastrophes" for any finite set of jumps. We end with an algorithm to generate such lattice paths uniformly at random.

    Volume: Vol. 19 no. 1
    Section: Analysis of Algorithms
    Published on: September 29, 2017
    Accepted on: July 26, 2017
    Submitted on: July 10, 2017
    Keywords: Mathematics - Combinatorics,Computer Science - Discrete Mathematics,Mathematics - Probability,05A16, 05A19, 60F05

    Consultation statistics

    This page has been seen 746 times.
    This article's PDF has been downloaded 570 times.